Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 190, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 13, 2002, 3:37 PM CDT for Robertson County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2002, 3:37 PM CDT (20:37 UTC)
- Expired
- Jul 13, 2002, 4:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Robertson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
983 WUUS54 KFWD 132037 SVRFTW TXC395-132115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT SAT JUL 13 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 415 PM CDT * AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER CALVERT...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CALVERT AROUND 345 PM CDT HEARNE AROUND 405 PM CDT FRANKLIN AROUND 410 PM CDT DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3110 9681 3073 9657 3099 9625 3135 9633
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:21 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 13, 3:21 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 321 PM CDT SAT JUL 13 2002 SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS MAINLY THE SOUTHERN HALF OF NORTH TEXAS. THESE STORMS WILL CONTAIN SOME VERY HEAVY RAIN AND FREQUENT LIGHTNING. A FEW OF THESE STORMS WILL BRIEFLY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS. STORMS WILL DECREASE IN COVERAGE AFTER SUNSET BUT ADDITIONAL DEVELOPMENT IS POSSIBLE OVERNIGHT ACROSS...MAINLY ACROSS THE NORTHERN SECTIONS...AS AN UPPER LEVEL LOW MOVES RAPIDLY SOUTHWARD FROM OKLAHOMA. MODELS KEEP THE UPPER LOW PARKED NEAR THE RED RIVER THE NEXT FEW DAYS AND THIS WILL PROVIDED ENOUGH LIFT TO SUPPORT SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE EASTERN HALF OF THE AREA. THE UPPER LOW IS FORECAST TO WEAKEN BY MID WEEK AS UPPER LEVEL HIGHER PRESSURE STRENGTHENS ACROSS THE SOUTHEAST. SHOULD SEE DRIER CONDITIONS BY THE END OF THE WEEK WITH LARGE SCALE SUBSIDENCE IN PLACE. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW SEASONAL NORMALS THE NEXT SEVERAL DAYS WITH LOWS IN THE LOWER AND MIDDLE 70S AND HIGHS IN THE LOWER AND MIDDLE 90S. FCSTID = 79 DFW 71 92 71 93 / 30 30 20 20 ACT 72 94 71 93 / 50 40 30 30 PRX 70 92 70 92 / 30 40 30 30 DTO 71 92 70 91 / 30 30 20 20 TKI 71 92 70 91 / 30 30 20 20 DAL 71 92 71 93 / 30 30 20 20 TRL 70 92 70 92 / 30 40 30 30 CRS 72 94 72 94 / 40 40 30 30 TPL 72 94 71 93 / 50 40 30 30 .FWD...NONE.
In the hours before
Special weather statement, Jul 13, 12:17 PM CDT, 3 hours 20 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1217 PM CDT SAT JUL 13 2002 SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS THIS AFTERNOON AND TONIGHT. THE STORMS WILL BE MOST NUMEROUS NEAR AND SOUTH OF A HAMILTON...WACO TO PALESTINE LINE. THE STRONGER THUNDERSTORMS WILL PRODUCE HEAVY RAIN..SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS BETWEEN 40 AND 50 MILES AN HOUR. AN ISOLATED DOWNBURST WIND GUST UP TO 60 MILES WILL BE POSSIBLE... HOWEVER...MOST STORMS WILL REMAIN BELOW SEVERE LIMITS. SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:32 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 43 min |
| Jul 13, 5:02 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.